Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jun 10, 2016, 8:13 PM MST for Gila County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 8:13 PM MST (03:13 UTC)
- Expired
- Jun 10, 2016, 9:00 PM MST
- In force
- 47 min
- Issued by
- NWS Phoenix, AZ
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 62 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted.
962
WWUS85 KPSR 110313
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST FRI JUN 10 2016
AZZ024-028-110400-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
813 PM MST FRI JUN 10 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA...EAST CENTRAL MARICOPA AND NORTHEASTERN PINAL
COUNTIES
UNTIL 900 PM MST
AT 812 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOP OF THE WORLD...OR NEAR SUPERIOR...MOVING NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MIAMI...TOP OF THE WORLD...BOYCE THOMPSON ARBORETUM AND
TOP-OF-THE-WORLD.
LAT...LON 3322 11092 3324 11094 3316 11106 3317 11108
3344 11131 3359 11101 3328 11081
TIME...MOT...LOC 0312Z 150DEG 26KT 3333 11102
$$
HIRSCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:10 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 2:10 PM MST, 6 hours 3 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 210 PM MST FRI JUN 10 2016 .UPDATE...Updated Aviation and Fire Weather .SYNOPSIS... High pressure will be displaced to the east over the next several days resulting in somewhat cooler weather than the past week. A temporary increase in moisture will support some showers and storms over higher terrain of central and southern Arizona this afternoon, with outflow boundaries and localized blowing dust possible into lower elevation communities. Temperatures near the seasonal average will continue through early next week before hotter conditions become re-established during the latter half of the week. && .DISCUSSION... A brief introduction to the monsoon is expected this afternoon and this evening across the desert southwest. Latest 12z sounding from TWC sampled a record PWAT of 1.46 inches, while SPC mesoanalysis indicates that even higher PWATS are concentrated across southern Pima County associated with a well-defined vort max and 700 mb inverted trough across northern Sonora. Widespread canopy of high clouds from this low overspread much of southern Arizona this morning. However, clouds have dissipated as expected across eastern Arizona and congested CU has been quick to develop across the higher terrain of southeastern AZ. Surface dewpoints remain exceptionally high this afternoon across the lower deserts, generally in the mid to upper 50s and have even increased early this afternoon. Latest ACARS soundings out of KPHX show an exceptionally moist profile with mixing ratios exceeding 10g/kg through 750 mb. However, a strong subsidence inversion is also evident, which will initially act to inhibit convection across the Phoenix area. SPC mesoanalysis depicts MLCAPEs in excess of 1000 J/kg across SE AZ, while the aforementioned CIN is strong and prevalent from Phoenix northwestward through the lower Colorado River. Southeasterly steering flow around 25 kt between the Four Corners anticyclone and the inverted trough is also quite anomalous. General consensus among the latest CAMs is that increasing instability and convection across SE AZ will propagate northwestward, possibly reaching eastern portions of the Phoenix area this evening. PoPs in the latest raw and post-processed guidance have trended upward and the forecast was adjusted accordingly, as high as 30 to 40 percent across portions of Pinal and southern Gila counties. Typical inverted-V soundings suggests a high probability of strong downdrafts. There also remains a discernible threat for outflow boundaries producing blowing dust and the Blowing Dust Advisory remains in effect for Pinal and southern Maricopa counties through this evening. Models remain in good agreement that the activity will lift northward into northern AZ later this evening. && .PREVIOUS DISCUSSION... By Saturday, flow aloft becomes much stronger from the southwest helping remove any convective debris, but also shearing any small shortwaves and/or more pronounced divergence fields well away from the forecast area. The deeper southwest flow will also aid in mechanically removing moisture from the atmospheric column, though NAM Bufr soundings strangely still show 10 g/kg and a weakly capped environment Saturday afternoon. Feel better mixed GFS Bufr output closer to 6 g/kg may be more accurate forcing most (if not all) deeper convection in an upslope regime along the Rim and White mountains. This stronger flow regime will also restrict the ability of any outflow boundaries from traveling appreciably far from their origination point. Forecast models during the first half of next week remain in good agreement that modest cold core troughing will pass through the Southwest keeping H5 heights temporarily in a 580-588dm range. By this time, any better quality moisture will have been repositioned downstream of southeast California and Arizona and all evidence points to dry weather (sans high terrain locations of eastern AZ). However, the benefit will be temperatures in a near normal range with highs in the upper 90s to lower 100s. Unfortunately as this trough continues to propagate east, ridging will rebuild into the area with H5 heights rebounding to a 588-594dm range yielding afternoon highs back near 110F by the end of the week. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: Thunderstorms that are now developing over se az are expected to move towards the Phoenix area this afternoon/early evening. The main impact to the terminals will be gusty outflow winds from these storms, which could produce wind gusts as high as 40 kts, or even stronger, along with blowing dust as well. Current high-res models are showing the arrival of the storms/winds/dust around 01-02Z. The storms themselves, if they do move over the terminals, could produce brief heavy rain as well. Once the storms/outflows move in, the winds will shift to a easterly to southeasterly direction, with lighter easterly winds persisting through the rest of the night and into Sat morning. Cigs to mainly remain aoa 12k feet, except locally down to 8k feet near thunderstorms. Mainly clear skies can be expected on Saturday, with just few-sct cu layers around 12k feet in the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Winds to remain mainly mainly out of the south at KBLH and southeast at KIPL through the taf period, with some afternoon gustiness likely again on Sat. There is a remote chance the showers/TS could affect either terminal this evening, but confidence is far too low to put TS in either taf at this time. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday... As high pressure begins to build back over the region, dry air will predominate with near normal temperatures Monday through Tuesday. Warmer than average temperatures will arrive Wednesday and continue for the remainder of the week. Minimum humidities in the upper single digits to mid teens Monday will fall into the mid single digit to low teen range by Thursday and Friday with fair overnight recovery. Winds will remain mainly on the light side with afternoon gustiness through the forecast period, following typical diurnal trends. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Blowing Dust Advisory until 7 PM MST this evening for AZZ027-028. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...Hirsch PREVIOUS DISCUSSION...MO AVIATION...Percha FIRE WEATHER...Hernandez/Percha
In the hours before
Special weather statement, Jun 10, 8:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST FRI JUN 10 2016
AZZ024-028-110400-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
813 PM MST FRI JUN 10 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA...EAST CENTRAL MARICOPA AND NORTHEASTERN PINAL
COUNTIES
UNTIL 900 PM MST
AT 812 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOP OF THE WORLD...OR NEAR SUPERIOR...MOVING NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MIAMI...TOP OF THE WORLD...BOYCE THOMPSON ARBORETUM AND
TOP-OF-THE-WORLD.
LAT...LON 3322 11092 3324 11094 3316 11106 3317 11108
3344 11131 3359 11101 3328 11081
TIME...MOT...LOC 0312Z 150DEG 26KT 3333 11102
HIRSCHThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:40 AM MST | Special Weather Statement | PSR | 50 min | |
| Jun 11, 12:17 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 23 min |
| Jun 11, 12:36 PM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Jun 11, 12:38 PM MST | Areal Flood Advisory | PSR | Pinal | 112 min |
| Jun 11, 12:46 PM MST | Special Weather Statement | PSR | Pinal | 29 min |
| Jun 11, 12:48 PM MST | Special Weather Statement | PSR | Pinal | 27 min |
| Jun 11, 1:17 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Jun 11, 1:26 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jun 11, 3:18 PM MST | Special Weather Statement | PSR | Maricopa | 27 min |
| Jun 11, 3:54 PM MST | Special Weather Statement | PSR | Maricopa | 66 min |
| Jun 11, 4:04 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Jun 11, 4:50 PM MST | Special Weather Statement | PSR | 25 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.